MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6)2025 after participating in a successful trial phase to treat lower extremity pain.The implantable pulse generator (ipg) was placed in the lateral thigh area of the left leg, with the leads targeting the sciatic nerve.The system was successfully activated with no issues.On (b)(6)2025 a nalu representative spoke with the patient about scheduling a visit for reprogramming.The patient did not report any concerns during that conversation.On (b)(6)2025 the firm was notified that the patient arrived at a local emergency department (ed) via ambulance on (b)(6)2025 with complaints of extreme pain in the left upper leg.Intake assessment at the ed identified a softball size abscess on the upper thigh near the location of the nalu insertion site.The abscess was confirmed via ct scan.The implanting physician was contacted and agreed with the ed physician that the nalu system would be removed.The patient was admitted to the acute facility for iv antibiotics and a full system explant was performed on (b)(6)2025.The incisions were irrigated upon explant and the patient remained on antibiotics.
 
Additional Manufacturer Narrative
The patient did not show any outward or visible signs or symptoms of infection during activation of the nalu system.The patient did not report any signs or symptoms of infection when contacted by nalu within 24 hours prior to arriving at the ed.Patient reports that the symptoms came up very quickly and denies any open wounds, previous infections, falls, or other external trauma to the site.It was noted by the implanting physician that the patient had high blood sugar upon arrival at the ed and the physician suspects the patient may have undiagnosed diabetes, which may contribute to poor healing after surgical procedures.Lab cultures were not made available to the firm to identify the type of infection involved.Infection is a known inherent risk of surgical procedures and in this case may have been exacerbated by suspected underlying health conditions.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21671728
Report Number3015425075-2025-00091
Device Sequence Number12805856
Product Code GZF
UDI-Device Identifier00812537036120
UDI-Public(01)00812537036120(11)230505(17)260505
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/05/2026
Device Model Number71004
Device Catalogue Number71004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown